Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 215, NWS Memphis, TN

April 24, 2011Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 24, 2011, 3:06 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2011, 3:06 PM CDT (20:06 UTC)
Expired
Apr 24, 2011, 4:00 PM CDT
In force
54 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 150 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 12:27 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1899 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1899 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS54 KMEG 242006
SVRMEG
ARC075-121-242100-
/O.NEW.KMEG.SV.W.0215.110424T2006Z-110424T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
306 PM CDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 400 PM CDT

* AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES WEST OF
  RAVENDEN SPRINGS...OR 22 MILES NORTHWEST OF BLACK ROCK...AND MOVING
  EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
  ROCK...POCAHONTAS AND WALNUT RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3650 9081 3648 9078 3629 9076 3630 9080
      3627 9082 3616 9081 3616 9076 3610 9079
      3606 9083 3606 9137 3623 9136 3625 9127
      3632 9127 3641 9132 3642 9136 3646 9137
      3649 9142
TIME...MOT...LOC 2006Z 260DEG 30KT 3632 9138

$$
3 follow-up statements
118 
WWUS54 KMEG 242031
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
331 PM CDT SUN APR 24 2011

ARC075-121-242100-
/O.CON.KMEG.SV.W.0215.000000T0000Z-110424T2100Z/
RANDOLPH AR-LAWRENCE AR-
331 PM CDT SUN APR 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN LAWRENCE AND RANDOLPH COUNTIES...

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DALTON...OR 12 MILES NORTHWEST OF POCAHONTAS...MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCAHONTAS...
ELM STORE...ELEVEN POINT...WARM SPRINGS...PITMAN...MIDDLEBROOK...
BRAKEBILL...INGRAM...HAMIL...ELKINS PARK...STOKES...BROCKETT...
ENGELERG AND BIRDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3649 9142 3650 9081 3648 9078 3629 9076
      3630 9080 3627 9082 3616 9082 3613 9136
      3623 9136 3625 9127 3632 9127 3642 9132
      3642 9136 3646 9137
TIME...MOT...LOC 2031Z 260DEG 30KT 3635 9112

$$
940 
WWUS54 KMEG 242051
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
351 PM CDT SUN APR 24 2011

ARC075-242101-
/O.CAN.KMEG.SV.W.0215.000000T0000Z-110424T2100Z/
LAWRENCE AR-
351 PM CDT SUN APR 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE COUNTY IS
CANCELLED...

AT 351 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3648 9080 3649 9079 3648 9078 3629 9076
      3630 9079 3629 9081 3629 9120 3649 9106
      3650 9081
TIME...MOT...LOC 2051Z 260DEG 30KT 3638 9092

$$

ARC121-242100-
/O.CON.KMEG.SV.W.0215.000000T0000Z-110424T2100Z/
RANDOLPH AR-
351 PM CDT SUN APR 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN RANDOLPH COUNTY...

AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
STOKES...OR 8 MILES NORTH OF POCAHONTAS...MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARM
SPRINGS...PITMAN...MIDDLEBROOK...BRAKEBILL...INGRAM...HAMIL...ELKINS
PARK...STOKES...BROCKETT AND ENGELERG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3648 9080 3649 9079 3648 9078 3629 9076
      3630 9079 3629 9081 3629 9120 3649 9106
      3650 9081
TIME...MOT...LOC 2051Z 260DEG 30KT 3638 9092

$$
669 
WWUS54 KMEG 242057
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
357 PM CDT SUN APR 24 2011

ARC121-242108-
/O.EXP.KMEG.SV.W.0215.000000T0000Z-110424T2100Z/
RANDOLPH AR-
357 PM CDT SUN APR 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH COUNTY WILL
EXPIRE AT 400 PM CDT...

AT 358 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3648 9080 3649 9079 3648 9078 3629 9076
      3630 9079 3629 9081 3629 9120 3649 9106
      3650 9081
TIME...MOT...LOC 2058Z 260DEG 30KT 3639 9085

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:46 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 24, 12:46 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1246 PM CDT SUN APR 24 2011

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 1039 AM CDT SUN APR 24 2011/

UPDATE...

JUST GENERAL UPDATE TO FRESHEN THE GRIDS A BIT. SHOULD SEE
ADDITIONAL THUNDERSTORMS FIRE ALONG THE FRONT THIS AFTERNOON OVER
THE FAR NORTHERN AREAS...WITH MORE SPORADIC ACTIVITY FURTHER
SOUTH. ANOTHER 1 TO 3 INCHES OF RAIN ARE PROBABLE IN THE FLASH FLOOD
WATCH AREA WHICH RUNS TIL 00Z. THE WATCH WILL BE EXPANDED AND
EXTENDED FOR MUCH OF THE CWA WITH THIS AFTERNOON/S PACKAGE
ISSUANCE. CONCERNS ARE MOUNTING THAT THIS EVENT COULD BE SIMILAR
TO THE MAY 1-2 STORM LAST YEAR WITH VERY HEAVY RAIN AND SIGNIFICANT...
WIDESPREAD FLASH FLOODING. NEW HPC QPF THROUGH DAY 3 FEATURES 8+
INCHES FOR MOST OF EASTERN ARKANSAS AND FAR WEST TENNESSEE. MORE
DETAILS LATER.

BORGHOFF

PREV DISCUSSION... /ISSUED 455 AM CDT SUN APR 24 2011/

DISCUSSION...
A VERY ACTIVE SPRING WILL CONTINUE OVER THE NEXT SEVERAL DAYS.
SEVERE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL TORNADOES AND
DAMAGING WIND...FLASH FLOODING...RIVER FLOODING AND STRONG
GRADIENT WINDS ARE ALL FEATURED IN THE FORECAST TODAY THROUGH
WEDNESDAY. WE SHOULD GET A BREAK THURSDAY AND FRIDAY WITH ANOTHER
STORM SYSTEM EXPECTED BY THIS TIME NEXT WEEKEND.

THUNDERSTORMS YESTERDAY AND OVERNIGHT PRODUCED 3 TO 5 INCHES OF
RAINFALL ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL AND NORTHWEST TENNESSEE. PW VALUES FROM WESTERN KENTUCKY
INTO NORTH CENTRAL ARKANSAS TODAY INTO TONIGHT WILL BE BETWEEN 1.6
AND 1.7 INCHES RESULTING IN TORRENTIAL RAINFALL RATES. HPC DAY 1
QPF TOTALS REACH NEARLY 3.5 INCHES IN PORTION SO NORTHEAST
ARKANSAS...AND DAY 2 TOTALS ARE OF SIMILAR MAGNITUDE...BUT
INCLUDE MUCH MORE OF EAST ARKANSAS...WITH UP TO 1.5 INCHES ACROSS
MOST OF WEST TENNESSEE. WILL LIKELY HAVE TO EXTEND...AND POSSIBLY
EXPAND THE FLASH FLOOD WATCH OVER THE NEXT 24 HOURS.

SEVERE POTENTIAL TODAY ISN'T NEARLY AS WELL DEFINED AS THE HEAVY
RAINFALL THREAT. MUCH OF WEST TENNESSEE...THE MISSOURI BOOTHEEL
AND EAST ARKANSAS ARE IN A SLIGHT RISK FOR SEVERE STORMS. STORMS
SHOULD FIRE THIS AFTERNOON IN RESPONSE TO DAYTIME HEATING...THEN
WEAKEN SLIGHTLY AFTER SUNSET UNTIL THE LLJ DEVELOPS RESULTING IN
POSSIBLE RE INTENSIFICATION OVERNIGHT. SHORT LIVED TORNADOES WILL
BE POSSIBLE AS STORMS INTERACT WITH THE STATIONARY FRONT...ALTHOUGH
LARGE HAIL APPEARS TO BE THE MAIN THREAT. FARTHER WEST...GENERALLY
SOUTH OF JACKSON TN...INTO NORTH MISSISSIPPI MESOSCALE SURFACE
BOUNDARIES WILL LIKELY BE A BIGGER FACTOR IN THE DEVELOPMENT OF
STRONG TO SEVERE THUNDERSTORMS. IF SUCH BOUNDARIES CAN PROVIDE
ENOUGH FOCUS TO CONCENTRATE UPDRAFTS TO OVERCOME THE CAP DAMAGING
WIND WOULD BE THE PRIMARY THREAT FROM ANY THUNDERSTORMS. HOWEVER
THAT DOESN'T LOOK TOO LIKELY AT THIS TIME.

TOMORROW EXPECT A GREATER RISK OF SEVERE WEATHER AS A TROUGH
SHIFTS OUT OF THE PLAINS.  A 50-60 KNOT LLJ WILL DEVELOP OVER
WESTERN PORTIONS OF THE MIDSOUTH MONDAY AFTERNOON. MODELS NOW HAVE
THIS TROUGH MORE NEGATIVELY TILTED THAN PREVIOUS RUNS. ABUNDANT
MOISTURE WILL REMAIN IN PLACE...ESPECIALLY ACROSS EAST ARKANSAS
WHERE PW'S WILL RANGE FROM 1.5 TO 1.75 INCHES. DEWPOINTS IN THE
MIDDLE 60S WILL PRODUCE CAPES BETWEEN 1500 AND 2000 J/KG AND
LIFTED INDICES WILL RANGE FROM -6 TO -8 DEGREES. LOW AND MID LEVEL
DYNAMICS SHOULD RESULT IN SUFFICIENT SHEAR TO SUPPORT SUSTAINED
UPDRAFTS AND SUPER CELLULAR THUNDERSTORMS. DEEP DRY AIR ALOFT WILL
LIKELY RESULT IN LARGE HAIL.

SOUTHERLY FLOW WILL INCREASE ON MONDAY REPLENISHING THE SUPPLY OF
WARM MOIST AIR ACROSS THE MIDSOUTH. SPEEDS WILL LIKELY BE
SUSTAINED BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH. A WIND
ADVISORY WILL LIKELY BE NEEDED.

STORMS WILL CONTINUE ON TUESDAY...BUT THE STRONG UPPER LEVEL
SUPPORT ON MONDAY WILL SHIFT OFF TO THE EAST...AND SUPPORT
ASSOCIATED WITH THE NEXT SYSTEM WILL WON'T ARRIVE UNTIL THE
EVENING HOURS. AS A RESULT...THE SEVERE THREAT WILL NOT BE QUITE
AS HIGH UNTIL THE OVERNIGHT HOURS.

IT STILL LOOKS LIKE WEDNESDAY HAS THE POTENTIAL TO DEVELOP INTO A
MAJOR OUTBREAK. THIS STORM WILL BE ONE OF THE MORE DYNAMIC SYSTEMS
I HAVE SEEN IN A WHILE. FORECAST SOUNDINGS INDICATE INCREDIBLE
0-3KM SRH VALUES OVER 1500M/S2 EARLY WEDNESDAY MORNING...AND MORE
REALISTIC VALUES AROUND 300-600 DURING THE DAY. MODELS ALSO NOW
FEATURE A 80KT LLJ CENTERED OVER MEMPHIS LATE TUESDAY NIGHT. THE
MID LEVEL SHORTWAVE DOES NOT LOOK QUITE AS NEGATIVELY TILTED
THIS..RUN BUT IT IS STILL VERY AMPLIFIED. SURFACE WINDS WILL BACK
AS A SURFACE LOW TRACKS FROM CENTRAL ARKANSAS INTO WESTERN
KENTUCKY RESULTING IN LONG CURVED HODOGRAPHS SUPPORTIVE OF SEVERE
THUNDERSTORMS. TORNADOES...POSSIBLY STRONG LONG TRACKED
TORNADOES...LARGE HAIL AND DAMAGING WIND ARE ALL POSSIBLE ON
WEDNESDAY.

30/JDS

&&

.AVIATION...
18Z TAFS

SIMILAR SCENARIO TO YESTERDAY...EXCEPT A BETTER CHANCE OF TSRA IN
THE JBR VICINITY. A LARGE CLUSTER OF SEVERE THUNDERSTORMS WAS LIFTING
EAST THROUGH NORTHWEST INTO NORTH CENTRAL AR AT 1745Z. THE SOUTHERN
EDGE OF THIS ACTIVITY WILL PASS NEAR OR OVER JBR IN A FEW HOURS.

ELSEWHERE... THE ATMOSPHERE ACROSS THE MIDSOUTH WILL BE MODERATE
TO VERY UNSTABLE THIS AFTERNOON... BUT CAPPED TO DEEP CONVECTION
AND TSRA. WILL CONTINUE CB MENTION AT MEM AND MKL...BUT THESE
TERMINALS SHOULD REMAIN SOUTH OF THE EXPECTED TSRA ACTIVITY. HAVE
KEPT A TSRA MENTION IN FOR JBR OVERNIGHT...WITH ANOTHER CONVECTIVE
COMPLEX EXPECTED TO TRACK EAST ACROSS NORTHERN AR OVERNIGHT.
ELSEWHERE OVERNIGHT... MVFR CIGS AND A STRONG LOW LEVEL JET WILL
BE THE PRIMARY CONCERNS.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  85  70  81  66 /  20  20  40  90
MKL  85  66  83  65 /  30  30  30  80
JBR  80  66  79  63 /  60  60  70  90
TUP  86  66  83  66 /  10  10  20  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CLAY-GREENE-
     LAWRENCE-RANDOLPH.

MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-
     PEMISCOT.

MS...NONE.
TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAKE-OBION.

&&
Hazardous weather outlook, Apr 24, 10:06 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1006 AM CDT SUN APR 24 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1006 AM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOT HEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
GENERALLY ALONG AND NORTH OF INTERSTATE 40 IN WEST TENNESSEE AND
THE MISSOURI BOOTHEEL...AND NORTH OF A LINE FROM WEST MEMPHIS TO
CLARENDON IN NORTHEAST ARKANSAS. THREATS INCLUDE LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

A FLASH FLOOD WATCH IS IN EFFECT FOR FAR NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL AND FAR NORTHWEST TENNESSEE THROUGH THIS EVENING.
TWO TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT FOR SEVERE WEATHER WILL CONTINUE NEXT WEEK. TWO STRONG
SYSTEMS WILL IMPACT THE MID SOUTH BETWEEN MONDAY AND WEDNESDAY.
SEVERE STORMS ARE EXPECTED ON MONDAY CAPABLE OF PRODUCING DAMAGING
WINDS...VERY LARGE HAIL AND TORNADOES. THE GREATEST THREAT FOR
SEVERE STORMS WILL OCCUR ACROSS NORTHEAST ARKANSAS...ALTHOUGH
SEVERE STORMS COULD OCCUR ACROSS ALL OF THE MIDSOUTH.

ON TUESDAY...STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS ALL OF
THE MIDSOUTH. HAIL AND DAMAGING WIND ARE THE MAIN THREATS.

TUESDAY NIGHT INTO WEDNESDAY ANOTHER POWERFUL STORM SYSTEM WILL
INCREASE THE CHANCE FOR SEVERE WEATHER ACROSS THE MIDSOUTH. AN
ENHANCED RISK OF STRONG AND LONG TRACKED TORNADOES IS POSSIBLE ALONG
WITH DAMAGING WIND AND LARGE HAIL.

MULTIPLE ROUNDS OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY WILL BRING
SEVERAL INCHES OF RAIN TO THE MID SOUTH RESULTING IN THE THREAT FOR
FLASH FLOODING. THE FLASH FLOOD WATCH WILL LIKELY NEED TO BE
EXTENDED INTO NEXT WEEK.

AREA RIVERS WILL RISE THROUGH NEXT WEEK...AND SIGNIFICANT...
POSSIBLY RECORD BREAKING RIVER FLOODING IS POSSIBLE ON THE
MISSISSIPPI BY LATE NEXT WEEK AS HEAVY RAINFALL UPSTREAM OVER THE
NEXT FEW DAYS BEGINS TO WORK ITS WAY SOUTH.

STRONG WINDS WILL ACCOMPANY THE AFOREMENTIONED STORM SYSTEMS ON
MONDAY AND WEDNESDAY. SUSTAINED SPEEDS BETWEEN 20 AND 30 MPH ARE
EXPECTED WITH GUSTS AS HIGH AS 40 MPH. WIND ADVISORIES WILL LIKELY
BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EACH DAY TODAY THROUGH
WEDNESDAY...BUT WILL LIKELY BE NEEDED MONDAY AND WEDNESDAY.

30/SIRMON

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:26 PM CDTSevere Thunderstorm WarningMEGRandolph49 min
Apr 23, 9:11 PM CDTSevere Thunderstorm WarningMEGClay, Randolph49 min
Apr 23, 9:33 PM CDTFlash Flood WarningMEGClay, Randolph5 hr
Apr 23, 10:16 PM CDTSpecial Weather StatementMEGClay29 min
Apr 23, 10:26 PM CDTSevere Thunderstorm WarningMEGClay34 min
Apr 23, 11:52 PM CDTFlash Flood WarningMEGClay, Greene3 hr
Apr 23, 11:52 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Randolph38 min
Apr 24, 2:32 AM CDTFlash Flood WarningMEGClay, Randolph107 min
Apr 24, 2:41 AM CDTSpecial Weather StatementMEGCross34 min
Apr 24, 3:01 AM CDTSpecial Weather StatementMEGClay29 min
Apr 24, 3:22 AM CDTSpecial Weather StatementMEGClay, Greene23 min
Apr 24, 12:16 PM CDTRiver Flood WarningMEGCraighead25 days
Apr 24, 12:16 PM CDTRiver Flood WarningMEGMississippi, Poinsett23 days
Apr 24, 2:38 PM CDTFlash Flood WatchMEGCraighead, Crittenden, Cross, Lee, Mississippi, Phillips and 2 more3 days
Apr 24, 4:55 PM CDTSevere Thunderstorm WarningMEGGreene, Lawrence, Randolph50 min
Apr 24, 5:32 PM CDTSevere Thunderstorm WarningMEGClay, Greene43 min
Apr 24, 5:45 PM CDTTornado WarningMEGGreene30 min
Apr 24, 6:09 PM CDTTornado WarningMEGClay, Greene36 min
Apr 24, 6:14 PM CDTSevere Thunderstorm WarningMEGClay, Greene46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.